Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Asthma Allergy Clin Immunol. 2007 Sep;27(3):162-167. Korean. In Vitro.
Park HJ , Hur GY , Kim HA , Choi GS , Choi SJ , Park HS .
Department of Allergy and Rheumatology, Ajou University School of Medicine, Suwon, Korea. hspark@ajou.ac.kr
Abstract

BACKGROUND: Amoxicillin is one of the broad spectrum antibiotics and is widely used in the treatment of various infective diseases. There are various forms of amoxicillin- induced hypersensitivity reactions including urticaria/angioedema, erythema multiforme and anaphylaxis. OBJECTIVE: To observe the clinical features and evaluate the significance of in vitro testing of amoxicilin-induced hypersensitivity reactions. METHOD: We retrospectively reviewed medical records of patients diagnosed as having amoxicillin-induced hypersensitivity reactions from January 2002 to February 2007. Serum-specifc IgE antiboides to ampicilloyl (AMP) and amoxicilloyl (AXO) were determined using the immunoCAP system. RESULT: Sixteen subjects were enrolled in this study. Clinical features of amoxicillin-induced hypersensitivity reactions included erythema multiforme (n=6, 37.5%), urticaria/angioedema (n=4, 25.0%), anaphylaxis (n=3, 18.8%), maculopapular skin eruption (n=2, 12.5%) and fixed-drug eruptions (n=1, 6.3%). Six subjects had a high serum specific IgE to AMP and all anaphylaxis patients had a high serum specific IgE to AXO and/or AMP. CONCLUSION: These findings suggest that amoxicillin could induce various cutaneous manifestations in which the most common ones are erythema multiforme and urticaria/ angioedema. The serious reactions of anaphylaxis were noted in 18.8% of subjects in which IgE mediated responses to 2 antigenic determinants were involved.

Copyright © 2019. Korean Association of Medical Journal Editors.